MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP493G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Local Reaction (2035)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient that she underwent a hand procedure in (b)(6) 2020 and suture was used for closure.Several weeks after the procedure, the patient started breaking out and has had frequent degranulation's "flare ups" of her mast cell disease since then which put her into anaphylactic shock.With the suture, started breaking out around the site with localized mast cell reaction and problems cascading from that.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: upon visual inspection of the image received to ethicon inc for evaluation.It was observed a foil packet of product code mcp493g.Based on the set of photos review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of our quality process, the manufacturing records for this lot serial number were reviewed and manufacturing standards were met prior to the release of this lot.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.If in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide your surgeon¿s name, contact information and sign release of medical information form attached.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.Event reported in 2210968-2022-01404.

Brand Name
MCRYL+ UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13636844
Report Number2210968-2022-01405
Device Sequence Number16691069
Product Code GAM
UDI-Device Identifier10705031046566
UDI-Public10705031046566
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberMCP493G
Device Catalogue NumberMCP493G
Device Lot NumberRLMALR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale